MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*PPH PROCEDURE SET; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*PPH PROCEDURE SET; STAPLE, IMPLANTABLE
Catalog Number PPH03
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hemorrhoidectomy the stapler was locked, it was not possible to use in surgery.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent 4/22/2025.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent 5/28/2025.Investigation summary- the product was returned for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample revealed that the pph03 device arrived with no apparent damage.The breakaway washer was present and uncut, the device was fully loaded with staples, indicating that the device had not been fired.The device was tested for functionality with the returned washer and it fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.The event described could not be confirmed as the device performed without any difficulties.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Although no conclusion could be reach on the cause of the reported event, it should be noted that fully open the hemorrhoidal circular stapler and insert it gently into the anal canal, ensuring the anvil extends beyond the purse-string suture.Secure the purse-string suture to the anvil shaft to capture the prolapsed mucosa and submucosa, which allows for smooth sliding along the anvil.Insert the suture threader through the designated ports and pull both ends of the suture through the staple housing.The ends of the suture can either be knotted externally or secured with a clamp.Maintain control over the suture's tension during instrument closing to prevent excessive tissue resection.Closing and firing the instrument, as outlined in the following steps, will excise the prolapsed mucosa and submucosa while completing a stapled mucosal repair.Ensure the staple line remains positioned 2 cm above the dentate line.Firmly close the instrument by turning the adjusting knob clockwise.While compressing the tissue, keep an eye on the indicator on the gap setting scale to confirm adequate closure.To ensure hemostasis, it is advisable to wait approximately 30 seconds after the instrument is fully closed before proceeding to fire.Maintain the proper orientation of the instrument relative to the anal canal during closure.Inspect the area to confirm that no extraneous tissue is included.As the final adjustment is made, the orange indicator should move into the green range of the gap setting scale.Verify that the orange indicator is entirely within the green range before firing.To initiate firing, pull the red safety back toward the adjusting knob until it locks into the body of the instrument.If cannot release the safety, this indicates the instrument is outside the safe firing range.Once the safety is disengaged, apply firm and steady pressure to the firing handle until it aligns parallel with the instrument handle.The surgeon will notice a decrease in trigger pressure as the firing cycle nears completion.The firing cycle concludes when the firing handle reaches its stopping point, and the handle is parallel to the instrument.Please reference the instructions for use for additional information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot 182d31, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key21881434
Report Number3005075853-2025-02829
Device Sequence Number8769154
Product Code GDW
UDI-Device Identifier10705036013006
UDI-Public(01)10705036013006(17)290630(10)182D31
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K051301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPPH03
Device Lot Number182D31
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer05/26/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown